Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Arm pain, difficulty in lifting the arm post withdrawing blood, have bruises running up the armpit. What could this be?

My daughter had blood withdrawn about a week ago, a few days later her arm began ti hurt like in her muscle area and she couldnt lift it all the way. Didnt really think it had to do with getting blood withdrawn but she did have a bruise in the area of the site now she has bruises coming out kind of in a line like the way a vrin runs its all the way up her arm almost to her arm pit what could this be her arm is no longer sore though
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Pathologist and Microbiologist 's  Response
hi kendrickjerri, what you are describing looks like a hematoma which has led to thrombophlebitis. It can sometime be caused due to improper pressure and care at the phlebotomy site. Usually hematomas or bruise like state as you have described resolves by itself in aweek or ten days but as you are saying there in a line of it up to the axilla there is infection of the vein and it is spreading along the vein higher up, it would be a good idea to take her to the ER and let a doctor look at it and prescribe some ointment or antibiotic for it . It should resolve, don't worry. For the timebeing you can give her some hot fomentation and a pain killer or an anti inflammatory tablet to reduce the redness and pain.
Answered: Mon, 2 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor